ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

The Edgeworth Conjecture with Small Coalitions and Approximate Equilibria in Large Economies

Barman, S and Echenique, F (2023) The Edgeworth Conjecture with Small Coalitions and Approximate Equilibria in Large Economies. In: Mathematics of Operations Research, 48 (1). pp. 313-331.

Full text not available from this repository.
Official URL: https://doi.org/10.1287/moor.2022.1263


We revisit the connection between bargaining and equilibrium in exchange economies and study its algorithmic implications. We consider bargaining outcomes to be allocations that cannot be blocked (i.e., profitably retraded) by coalitions of small size, and show that these allocations must be approximate Walrasian equilibria. Our results imply that deciding whether an allocation is approximately Walrasian can be done in polynomial time, even in economies for which finding an equilibrium is known to be computationally hard.

Item Type: Journal Article
Publication: Mathematics of Operations Research
Publisher: INFORMS Inst.for Operations Res.and the Management Sciences
Additional Information: The copyright for this article belongs to the Authors.
Keywords: Polynomial approximation, Algorithmics; Approximate carathéodory theorem; Approximate equilibriums; Core convergence; Edgeworth; Exchange economies; Piecewise-linear concave utilities; Polynomial-time; Walrasian equilibrium, Piecewise linear techniques
Department/Centre: Division of Electrical Sciences > Computer Science & Automation
Date Deposited: 25 May 2023 07:48
Last Modified: 25 May 2023 07:48
URI: https://eprints.iisc.ac.in/id/eprint/81508

Actions (login required)

View Item View Item